Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 148, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 25, 2012, 9:57 PM CDT for Poweshiek County, Tama County, Iowa. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2012, 9:57 PM CDT (02:57 UTC)
- Expired
- Jul 25, 2012, 10:31 PM CDT
- In force
- 34 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Poweshiek County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 110 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 10:02 PM CDT | TSTM WND GST 57 | Brooklyn, IA | |
| Jul 25, 10:02 PM CDT | TSTM WND GST 66 | Brooklyn, IA | CORRECTED...WIND GUST OF 57 KTS MEASURED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS53 KDMX 260257
SVRDMX
IAC157-171-260345-
/O.NEW.KDMX.SV.W.0148.120726T0257Z-120726T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT WED JUL 25 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN POWESHIEK COUNTY IN CENTRAL IOWA...
TAMA COUNTY IN CENTRAL IOWA...
* UNTIL 1045 PM CDT
* AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM REINBECK TO 6 MILES WEST OF BROOKLYN...AND MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
BROOKLYN...DYSART...TRAER...CHELSEA...CLUTIER...VINING...
HARTWICK...ELBERON AND IRVING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4172 9230 4172 9264 4230 9277 4229 9249
4230 9249 4230 9230
TIME...MOT...LOC 0258Z 271DEG 34KT 4229 9255 4176 9251
WIND...HAIL 60MPH <.75IN
$$
JUNGBLUTH2 follow-up statements
843
WWUS53 KDMX 260313
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1013 PM CDT WED JUL 25 2012
IAC157-171-260345-
/O.CON.KDMX.SV.W.0148.000000T0000Z-120726T0345Z/
TAMA IA-POWESHIEK IA-
1013 PM CDT WED JUL 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
POWESHIEK AND TAMA COUNTIES UNTIL 1045 PM CDT...
AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF DYSART TO VICTOR...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
DYSART AND ELBERON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4172 9230 4172 9264 4230 9277 4229 9249
4230 9249 4230 9230
TIME...MOT...LOC 0313Z 271DEG 34KT 4229 9236 4172 9231
WIND...HAIL 60MPH <.75IN
$$
JUNGBLUTH929
WWUS53 KDMX 260331
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 PM CDT WED JUL 25 2012
IAC157-171-260341-
/O.CAN.KDMX.SV.W.0148.000000T0000Z-120726T0345Z/
TAMA IA-POWESHIEK IA-
1031 PM CDT WED JUL 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN POWESHIEK AND TAMA
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. DANGEROUS LIGHTNING IS STILL LIKELY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.
LAT...LON 4172 9230 4172 9264 4230 9277 4229 9249
4230 9249 4230 9230
TIME...MOT...LOC 0331Z 271DEG 34KT 4229 9213 4172 9208
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:45 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 25, 6:45 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 645 PM CDT WED JUL 25 2012 .UPDATED FOR 26/00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... MAIN FORECAST CONCERN IS WITH TIMING OF COLD FRONT AND CONVECTION POTENTIAL THIS EVENING INTO THE OVERNIGHT HOURS. NAM/RAP SEEM TO HAVE A DECENT HANDLE ON INITIATION OF CONVECTION AND LEANED TOWARD TIMING OF FRONT/POPS. THE 16Z HRRR HAS SOME ISOLATED CONVECTION DEVELOPING B/T 22-00Z BUT THINKING CAP IS STILL TOO STRONG FOR MUCH CONVECTION TO GET GOING UNTIL AFTER 00Z. REALLY CUT BACK ON POPS UNTIL AFTER 00Z OVER THE CENTRAL AND SOUTHEAST CWA. THE 12Z 4.0KM WRF MODEL RUNS FROM NSSL AND NCEP BOTH HAVE VERY SPOTTY PRECIP THROUGH TONIGHT...AND SORT OF LIGHTS UP THE FRONT SOUTH OF INTERSTATE 80 AFTER 02Z THURSDAY. HAVE LOW CONFIDENCE WITH ANY WIDESPREAD SIGNIFICANT CONVECTION TONIGHT. MODELS FORECASTING PW VALUES NEAR 2 INCHES GENERALLY ALONG THE FRONT...AND 1-1.5 INCHES BEHIND IT. HOWEVER...WITH SUCH SPOTTY CONVECTION AND LOWERED QPF AMOUNTS TO LESS THAN A HALF INCH THROUGHOUT THE FORECAST AREA...ESPECIALLY WITH SUCH HIGH BASED CONVECTION. PLENTY OF SURFACE BASED INSTABILITY...BUT LITTLE IF ANY EFFECTIVE SHEAR AVAILABLE...AS WELL AS FORCING OTHER THAN THE FRONTAL BOUNDARY TONIGHT. THINKING MAIN SEVERE THREAT WILL BE WINDS WITH THE DRY AIRMASS PRESENT. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... LARGE SCALE MAINLY POST FRONTAL FORCING SHOULD BE JUST EXITING FORECAST AREA BY THE START OF THE PERIOD SO ANY LINGERING PRECIP...IF ANY...SHOULD BE MOVING INTO MO AND IL. FORECAST DRY AFTER 15Z. PREVIOUS FORECAST HAD LOW POPS BRUSHING NERN IA BY LATE AFTERNOON BUT CANNOT REALLY FIND ANY SUPPORT FOR THIS WITH LIMITED FORCING AND INSUFFICIENT MOISTURE...AND EVEN THAT LOOKS TO BE POST 00Z. UPSTREAM NRN PLAINS AIRMASS WILL GRADUALLY PASS THROUGH IA DURING THE DAY BUT DEEP NW FLOW AND MIXING WILL STILL ALLOW CENTRAL/SRN HIGHS TO REACH LOW/MID 90S BY AFTERNOON. DO NOT ANTICIPATED ENOUGH PRECIP TONIGHT TO AFFECT THAT. BLEND OF SREF/NAM SOUNDINGS SEEMS REASONABLE. NRN PLAINS SURFACE RIDGE WILL RETURN IA TEMPS TO NORMAL FOR FRI WITH CONTINUED DRY WEATHER AS GREAT LAKES SHORT WAVE DEPARTS. THIS WILL BE FOLLOWED BY AN EXTENDED PERIOD OF ROCKIES AND HIGH PLAINS RIDGING...RIGHT INTO WED AND BEYOND...LEAVING IA WITH WARM BUT NOT EXTREME TEMPS AND LOW END PRECIP POTENTIAL. CHANCES INCREASE SOMEWHAT THIS WEEKEND AS SHORT WAVE TOPS THE RIDGE INCREASING FORCING...ESPECIALLY THERMODYNAMIC...BY SAT. THIS WEAK FORCING LINGERS INTO SUN...AND POSSIBLY EARLY MON LEADING TO SEVERAL DAYS WORTH OF CHANCE POPS. MODELS CONTINUE TO DABBLE IN WEAK QPF EVENTS AFTER THIS TIME...BUT THERE IS REALLY NO CONSISTENT FORCING FEATURE TO LATCH ONTO SO HAVE LEFT MON NIGHT-WED DRY AT THIS POINT. REGARDING TEMPS..ONLY REAL CONCERN IS LOW CONFIDENCE FORECAST SATURDAY. QUESTIONS ON HOW MUCH WE WILL MIX IN NEW REGIME WITH LIGHT WINDS. HAVE PRETTY MUCH MIXED THINGS OUT TO 900-850MB OR MORE...MIXING SEASONALLY...BUT FEEL NAM IS UNDERDONE WHICH SEEMS TO BE THE CASE AT TIMES IN WEAK FLOW. && .AVIATION...26/00Z COLD FRONT PUSHING INTO THE STATE WITH STORMS DEVELOPING ALONG AND BEHIND THE BOUNDARY. GENERALLY VFR CONDITIONS FORECAST BUT LOCAL MVFR CONDITIONS IN STORMS POSSIBLE. STRONG WIND GUSTS LIKELY IN STORMS ALONG WITH ONE INCH DIAMETER HAIL. WIND BEHIND THE FRONT WILL SHIFT TO THE NW AT 15-25 KTS. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE- CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-HAMILTON-JASPER-LUCAS- MADISON-MAHASKA-MARION-MONROE-POLK-RINGGOLD-SAC-STORY-TAYLOR-UNION- WAPELLO-WARREN-WAYNE-WEBSTER HEAT ADVISORY UNTIL 7 PM CDT BLACK HAWK-BREMER-BUTLER-FRANKLIN-GRUNDY-HARDIN-HUMBOLDT-MARSHALL- POCAHONTAS-POWESHIEK-TAMA-WRIGHT && SHORT TERM...PODRAZIK LONG TERM...SMALL AVIATION...FAB
Hazardous weather outlook, Jul 25, 7:09 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 709 PM CDT WED JUL 25 2012 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-270015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 709 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY BE SEVERE WITH HIGH WIND THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED PERIODICALLY FROM LATE SATURDAY NIGHT THOUGH MONDAY. SOME SEVERE WEATHER IS POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT. FAB
In the hours before
Local storm report, Jul 25, 9:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
923 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG GOWRIE 42.28N 94.29W
07/25/2012 WEBSTER IA TRAINED SPOTTER
MANY TREE BRANCHES DOWN IN TOWN. SOME BLOCKING STREETS.
ARMSTAR SIGN JUST HANGING TO ITS BASE. ESTIMATED WINDS 70
MPH. TIME ESTIMATED BY RADAR.
&&
BSSLocal storm report, Jul 25, 9:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
930 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HEAVY RAIN ESTHERVILLE 43.40N 94.83W
07/25/2012 E0.00 INCH EMMET IA EMERGENCY MNGR
MINOR STREET FLOODING REPORTED...WITH WIND GUSTS TO 35
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. NO HAIL WAS
OBSERVED.
0623 PM HAIL 6 N RUTHVEN 43.22N 94.90W
07/25/2012 E1.75 INCH PALO ALTO IA TRAINED SPOTTER
HAIL AS LARGE AS GOLFBALLS.
0636 PM HAIL 4 W FENTON 43.21N 94.51W
07/25/2012 E0.88 INCH PALO ALTO IA TRAINED SPOTTER
HEAVY RAIN WITH HAIL UP TO NICKEL SIZE.
0705 PM TSTM WND GST E ALGONA 43.07N 94.23W
07/25/2012 M62.00 MPH KOSSUTH IA MESONET
MEASURED WIND GUST AT ALGONA IDOT RWIS SITE.
0710 PM TSTM WND GST ALGONA AIRPORT 43.08N 94.27W
07/25/2012 M62.00 MPH KOSSUTH IA AWOS
0711 PM HAIL WEST BEND 42.96N 94.46W
07/25/2012 E0.88 INCH PALO ALTO IA PUBLIC
HEAVY RAIN AND UP TO NICKEL SIZE HAIL.
0720 PM HAIL 1 W ALGONA 43.07N 94.25W
07/25/2012 M1.00 INCH KOSSUTH IA AMATEUR RADIO
0720 PM TSTM WND GST 2 SE ALGONA AIRPORT 43.06N 94.24W
07/25/2012 E60.00 MPH KOSSUTH IA TRAINED SPOTTER
TIME ESTIMATED. ALSO BRANCHES DOWN.
0730 PM NON-TSTM WND GST CARROLL 42.07N 94.86W
07/25/2012 E68.00 MPH CARROLL IA MESONET
MEASURED BY IOWA DOT RWIS SITE ON US 30.
0735 PM TSTM WND GST HARDY 42.81N 94.05W
07/25/2012 E60.00 MPH HUMBOLDT IA TRAINED SPOTTER
LARGE 6 TO 8 INCH DIAMETER TREE BRANCH DOWN ALONG WITH
DIME SIZE HAIL. TIME ESTIMATED BY RADAR.
0735 PM TSTM WND GST CARROLL AIRPORT 42.05N 94.79W
07/25/2012 M61.00 MPH CARROLL IA AWOS
FROM IDOT AWOS SITE.
0737 PM TSTM WND DMG GLIDDEN 42.06N 94.73W
07/25/2012 CARROLL IA TRAINED SPOTTER
SMALL LIMBS BREAKING. ESTIMATED 50 MPH WINDS.
0737 PM TSTM WND DMG CARROLL 42.07N 94.86W
07/25/2012 CARROLL IA BROADCAST MEDIA
WIDESPREAD DAMAGE THROUGHOUT THE TOWN OF CARROLL.
NUMEROUS BRANCHES...POWER LINES...AND STREETS SIGNS DOWN.
FROM WEATHER-EYE-RADIO. TIME ESTIMATED BY RADAR.
0740 PM TSTM WND GST BREDA 42.18N 94.98W
07/25/2012 E60.00 MPH CARROLL IA FIRE DEPT/RESCUE
MULTIPLE TREE BRANCHES DOWN THROUGHOUT THE TOWN OF
BREDA...GENERALLY 1 INCH IN DIAMETER.
0748 PM TSTM WND GST 5 WNW CARROLL AIRPORT 42.08N 94.87W
07/25/2012 M63.00 MPH CARROLL IA MESONET
FROM KCCI TV SCHOOLNET SITE
0755 PM TSTM WND GST CARROLL 42.07N 94.86W
07/25/2012 E75.00 MPH CARROLL IA 911 CALL CENTER
POWERLINES DOWN IN CARROLL. LARGE BRANCHES CAUSED DAMAGED
TO A HOUSE AND PORCH IN CARROLL.
0755 PM TSTM WND GST LANESBORO 42.18N 94.69W
07/25/2012 E75.00 MPH CARROLL IA 911 CALL CENTER
POWERLINES DOWN.
0755 PM HAIL BRITT 43.10N 93.80W
07/25/2012 E1.00 INCH HANCOCK IA 911 CALL CENTER
CROP DAMAGE IN BRITT. STREET SIGNS ALSO DOWN IN TOWN.
0755 PM TSTM WND DMG 1 WSW EAGLE GROVE 42.66N 93.92W
07/25/2012 WRIGHT IA TRAINED SPOTTER
8 INCH AND 6 INCH LIMB DOWN IN YARD.
0800 PM TSTM WND DMG 3 N ARCADIA 42.13N 95.04W
07/25/2012 CARROLL IA EMERGENCY MNGR
A FEW 3 FOOT DIAMETER TREES DOWN. A 30 FOOT LONG CAMPER
ATTACHED TO A TRUCK BLOWN OVER. SEVERAL CROPS DAMAGED.
TIME ESTIMATED BY RADAR.
0803 PM HAIL BELMOND 42.85N 93.61W
07/25/2012 E1.00 INCH WRIGHT IA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED. WIND GUSTS
ESTIMATED AT 50 MPH.
0808 PM HAIL BELMOND 42.85N 93.61W
07/25/2012 E1.00 INCH WRIGHT IA TRAINED SPOTTER
MULTIPLE REPORTS OF DIME TO QUARTER SIZED HAIL IN TOWN.
0810 PM TSTM WND DMG GOWRIE 42.28N 94.29W
07/25/2012 WEBSTER IA TRAINED SPOTTER
MANY TREE BRANCHES DOWN IN TOWN. SOME BLOCKING STREETS.
ARMSTAR SIGN JUST HANGING TO ITS BASE. ESTIMATED WINDS 70
MPH. TIME ESTIMATED BY RADAR.
0810 PM TSTM WND GST 5 W GOWRIE 42.27N 94.38W
07/25/2012 E60.00 MPH WEBSTER IA TRAINED SPOTTER
0812 PM TSTM WND DMG NW GOWRIE 42.28N 94.29W
07/25/2012 WEBSTER IA TRAINED SPOTTER
BRANCHES DOWN FROM TREES IN THE CITY PARK.
0815 PM HAIL 1 SSW BELMOND 42.84N 93.61W
07/25/2012 E1.00 INCH WRIGHT IA TRAINED SPOTTER
0815 PM TSTM WND GST BOXHOLM 42.17N 94.11W
07/25/2012 E65.00 MPH BOONE IA TRAINED SPOTTER
60 TO 65 MPH WIND GUSTS ESTIMATED IN BOXHOLM. MULTIPLE 3
TO 4 INCH DIAMETER TREE LIMBS DOWN ALONG WITH SEVERAL
TRANSFORMERS BLOWN DOWN. TIME ESTIMATED BY RADAR.
0827 PM TSTM WND GST EARLHAM 41.49N 94.12W
07/25/2012 E60.00 MPH MADISON IA LAW ENFORCEMENT
REPORTED BY EARLHAM POLICE DEPARTMENT.
0837 PM TSTM WND GST 3 S MARSHALLTOWN 41.99N 92.91W
07/25/2012 M65.00 MPH MARSHALL IA STORM CHASER
SUSTAINED WINDS OF 65 MPH MEASURED WITH ANEMOMETER. ALSO
PENNY SIZED HAIL.
0840 PM TSTM WND DMG MESERVEY 42.92N 93.47W
07/25/2012 FRANKLIN IA TRAINED SPOTTER
CORN BINS BLOWN ONTO THE ROAD.
0840 PM TSTM WND DMG CALLENDER 42.36N 94.30W
07/25/2012 WEBSTER IA AMATEUR RADIO
SEVERAL 5 INCH DIAMETER TREE LIMBS DOWN THROUGHOUT THE
TOWN OF CALLENDAR.
0843 PM TSTM WND GST MARSHALLTOWN 42.04N 92.91W
07/25/2012 E63.00 MPH MARSHALL IA MESONET
REPORTED BY IOWA DOT RWIS ALONG US 30.
0843 PM TSTM WND GST MARSHALLTOWN 42.04N 92.91W
07/25/2012 M63.00 MPH MARSHALL IA MESONET
IDOT RWIS SITE ALONG HIGHWAY 30 NEAR MARSHALLTOWN
0846 PM TSTM WND GST 4 NE OGDEN 42.08N 93.98W
07/25/2012 E60.00 MPH BOONE IA TRAINED SPOTTER
ESTIMATED WIND GUSTS OF 50 TO 60 MPH
0850 PM TSTM WND GST AMES AIRPORT 41.99N 93.62W
07/25/2012 M68.00 MPH STORY IA ASOS
0857 PM TSTM WND GST STORY CITY 42.19N 93.59W
07/25/2012 E60.00 MPH STORY IA EMERGENCY MNGR
0858 PM TSTM WND GST ROLAND 42.17N 93.50W
07/25/2012 E50.00 MPH STORY IA EMERGENCY MNGR
0859 PM TSTM WND GST 3 SE AMES 41.99N 93.58W
07/25/2012 E50.00 MPH STORY IA LAW ENFORCEMENT
STORY COUNTY SHERIFFS DEPT ESTIMATES WINDS OF AT LEAST 50
MPH ON I-35 AT MILE MARKER 110.
0903 PM TSTM WND GST S COLO 42.01N 93.32W
07/25/2012 M67.00 MPH STORY IA MESONET
KCCI TV SCHOOLNET SITE
0904 PM TSTM WND GST ROLAND 42.17N 93.50W
07/25/2012 E60.00 MPH STORY IA EMERGENCY MNGR
60 MPH PLUS WIND GUSTS WITH PEA SIZED HAIL. ALSO
SECONDARY REPORT OF WIND DAMAGE WEST OF GILBERT. FROM
STORY COUNTY EMA.
0905 PM TSTM WND DMG HUXLEY 41.90N 93.60W
07/25/2012 STORY IA EMERGENCY MNGR
POWER LINES DOWN.
0907 PM HAIL 3 S STORY CITY 42.14N 93.60W
07/25/2012 E1.00 INCH STORY IA TRAINED SPOTTER
0912 PM TSTM WND GST JEWELL 42.31N 93.64W
07/25/2012 M70.00 MPH HAMILTON IA MESONET
REPORTED BY KCCI-TV SCHOOLNET.
0914 PM HAIL E ANKENY AIRPORT 41.69N 93.56W
07/25/2012 M0.75 INCH POLK IA AMATEUR RADIO
&&
ZOGGLocal storm report, Jul 25, 9:33 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
933 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND DMG COLFAX 41.68N 93.24W
07/25/2012 JASPER IA TRAINED SPOTTER
POWER LINE DOWN IN COLFAX
&&
PODRAZIKLocal storm report, Jul 25, 9:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
940 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 5 NNW FORT DODGE 42.58N 94.20W
07/25/2012 WEBSTER IA TRAINED SPOTTER
TREE BRANCHES OF 6 TO 8 INCH DIAMETER DOWN. BRANCHES DOWN
IN TOWN AS WELL.
0750 PM TSTM WND DMG ROCKWELL CITY 42.40N 94.63W
07/25/2012 CALHOUN IA PUBLIC
BRANCHES AND POWER LINES DOWN.
0831 PM TSTM WND DMG BOXHOLM 42.17N 94.11W
07/25/2012 BOONE IA EMERGENCY MNGR
TREE LIMBS OF 3 TO 4 INCHES IN DIAMETER DOWN.
0831 PM TSTM WND GST OGDEN 42.04N 94.03W
07/25/2012 E60.00 MPH BOONE IA EMERGENCY MNGR
&&
ZOGGLocal storm report, Jul 25, 9:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
941 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 5 N CARROLL AIRPORT 42.12N 94.78W
07/25/2012 CARROLL IA TRAINED SPOTTER
MULTIPLE 4 TO 6 INCH DIAMETER BRANCHES DOWN. NO
STRUCTURAL DAMAGE.
&&
ZOGGLocal storm report, Jul 25, 9:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
952 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM TSTM WND DMG NE NEVADA 42.02N 93.45W
07/25/2012 STORY IA TRAINED SPOTTER
3-4 INCH DIAMETER TREE DOWN AT 8TH AND H. CREWS WORKING
ON IT. OTHER SMALL BRANCHES DOWN. TRASH CAN LID BLOWN OFF
CONCRETE BIN. 5-6 INCH TREE ALSO SNAPPED AT THE EAST
PARK. TIME ESTIMATED.
&&
BSSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:09 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas | 51 min |
| Jul 25, 7:23 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac | 37 min |
| Jul 25, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Wright | 46 min |
| Jul 25, 8:02 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Greene, Hamilton, Webster | 43 min |
| Jul 25, 8:09 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright | 51 min |
| Jul 25, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 53 min |
| Jul 25, 8:39 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story, Webster | 66 min |
| Jul 25, 9:04 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Story, Warren | 41 min |
| Jul 25, 9:10 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 50 min |
| Jul 25, 9:52 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 33 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.